Get your Health question answered in 3 easy steps

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes stomach discomfort with history of sleeve gastrectomy?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Wed, 20 Aug 2014 in GERD
Question: I had a sleeve gastrectrecotmy in 2012. As of late I have experienced when eating discomfort near the heart. Today when I bent down to fix something, it felt like my stomach twisted and it cause me quite a bit of discomfort. I also now feel like food is in my esophagus and is mimicking GERD. Is this something to be expected this long post surgery? If not, what is the recommended action to take?
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
No worries needs little precaution

Detailed Answer:
thank you for asking
Sleeve gastrectomy, a type of bariatric surgery is quite rare and is performed in only 3% of cases, involves surgical resection of the greater curvature of the body and fundus of the stomach to leave only about 15% of the original gastric volume (60 to 100 cc), thus creating a restrictive physiology . It is often performed on extremely obese patients where the risks of a RGYB or duodenal switch (described below) are felt to be too high. While in many centers it is used as a stand-alone technique, it may be an element of a 2-part procedure in which patients first undergo sleeve gastrectomy and later convert to an RYGB or duodenal switch if the desired weight loss is not achieved.
Now the trouble you mentioned is quite a classic complication of GERD and just needs diet and lifestyle modifications. as your stomach is hardly 100 ml in volume 15 times less than of a normal adult so a little over eating can present this way. Jut reduce the size of the meal and increase the frequency of it. Take some proton pump inhibitors and avoid chocolates and tomatoes and spices increase the gap between meals and lying down. take some antispasmodics for the pain.
Nut shell no worries. It happens. and just needs diet lifestyle modifications and is nothing to worry about.
I hope it helps.Take good care of yourself and dont forget to close the discussion please.
May the odds be ever in your favour.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Procedures ,  
Medical Topics ,  

Recent questions on Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh